Reactions to prescripted medication- what are yours?

My medications were increased twice in two months by my doctor. My second increase just happened last week. And just today I feel something is different. This evening I felt like I had taken a Lozrapam /Ativan type of pill. But I had not. I had a numbish tingling type of feeling I normally only get from my anxiety medication- except I had not taken anything except my regular prescribed daily pills. I am on two different kinds plus another fir anxiety.

I don't know how a I feel about it. I mostly work every working hour I have because I sleep almost 12 hours most days. I just have been feeling sentimental and pensive. Like maybe when a person has a few drinks and they look to their past and reflect on love and life- kind of thing. I am not normally like this.

It is like I hit some sort of solumn acceptance of what it means to be alive. But much more so a solumn acceptance of what I can expect in romantic love relationships. Then illusions are exposed and the cold facts just lay there undeniably. I am not upset by it - more like just nod my head in acknowledgement.

Having all my energy zapped is one of the reasons my doctor increased my medications - yet I am still sleeping just as much. The difference is I want to nap away all my free time. Whereas before my medication increases I would be napping reluctantly thinking there is things I should be doing instead. Not now. As soon as I get out of my bed to go to work in the morning I start thinking how I am already looking forward to a nap. Not because I am tired. It is just the only thing I really enjoy. A darkened room, a soft blanket and pillow- and that is what I look forward to most. I am not even sure if I am sleeping sometimes. I just like the darkened room and quiet and just savour my mind being calm. The medications might be too strong - but when I told my doctor he said if I still am sleeping that much he wants to increase my medications again. I don't think so. Since the latest increase I already feel like a nostalgic drunk lost in a dreamy land of acceptance and thankfulness as I look at flowers and smell my fresh linen as I make my bed. Things could be a lot worse as I used to cry uncontrollably for at least one or two hours- mostly at work. But now I feel like a semi-slumbered drone. Hard to explain!

Anyone else feel like this?

9 Replies

oldestnewest
  • The thoughts you expressed I think many feel them but few can express as well as you. XX

    I don't really have any comments to make that may help you directly on the question you have asked, except that if I was working 12 hours a day ( a complete impossibility for me as I could only manage about 3 hours a week) then I think I would be due some good sleep. :)

    Maybe your mind is just trying to repair itself; maybe it needs that time to recuperate; it is natures healer from troubles within. Medication can definately of course affect our thoughts; I find on some tranquilliser type of medication that I just seem to unbothered that I don't care and that bothers me!! With anti d's they seem to make me less emotional which on the whole is a good thing. Sometimes my mood will overide any medication I am on.

    Sorry I can't be of any more help. Just wanted to aknowledge your post as it is very thoughtful and may help a lot of people even if you did not think of it in this way.

    Gemma X

  • Thank-you Gemma for your kind and caring response. I have been in the exact same situation of being on antidepressants and something would happen sad and I want to be upset but instead feel numb. I can remember a pet fish of mine dying and I was close to him and just didn't know why emotions were not matching the situation. Also I once tripped and dumped my platter of soup and sandwiches all over the floor I just washed! And I never felt anything- no urge to get angry or frustrated. I just went about cleaning up the mess with no reaction. There is pros and cons to medications for sure.

  • I sleep 12 hours a day so what why go rushing around like a headless chicken? If you can keep yourself clean ans healthy enjoy the other 12 hours.

    Certainly better than life before.

    If you are interested discuss with Dr what is happening and why he suggests to increase and what effect he is looking for eat.

    We are not perfect with mental health I find compromise is good.

    Of course it is your choice, besides effects can change over time so if you are happy for now relax

    K

  • Thank-you for your reply. My doctor is trying to increase my energy levels. But I defiantly will have to go see him before I refill my next Rx.

  • What are you taking with your Ativan type medication ??.

    BOB

  • Hi Bob, My medications have American names that are called something different at times otherwise. I am on 300mg of Wellbutrin, and 25mg of Elavil. The Wellbutrin is Mylan-Bupropian and the Elavil is a Amitriptyline. I see it called Lexpro. It is the Elavil that is acting like Ativan for me in the evening.

    I started on 10mg of Elavil and then he made is 25mg. I take it before I go to sleep at night. But lately in the evening I feel like airy buzz I get off Ativan - except I never took any Ativan. I do have it prescripted to me but It takes me several months to go threw 30 pills. Infact I avoid taking the Ativan because of then airy buzz feeling, However Ativan stops me from having a panic attack or if I am feeling somewhat overwhelmed with stress.

    My pharmacist told me not to take the Ativan too close to bed time because the Elavil will be enough to make me sleep. Made me paranoid somewhat thinking what if I accidently overdosed on sleeping aids if I took the Ativan and Elavil too close together but I know that is my mind making things up to be stressed over! Also since I started taking the Elavil I feel afraid of dying when I get dizzy as part of Elavil's side effects- however again my brain knows that is not going to happen. But the feelings to me are real at the time.

  • Hello Lacey

    It is always awkward when we deal with American names of medications, we are now having problems in Europe with colours of the tablets as they can have a different look.

    In your condition I can understand the feeling you are getting, generally I would advise you to talk with your GP or Chemist about splitting doses during the day and late at night.

    With me I now take the medications at times during the day to control my chronic pain and my Citalopram. I take Amytryptalene at night as it has a bad habit of making me sleepy. I changed that medication without telling my GP as I was taking it split in morning and night. So now my GP know what I do and they accept the fact that I now take them that way.

    Explain again regards to the life buzz, it seems you could be on a strong dose and that may be causing problems. You could ask if you could either split a dose or change the times you take them so that the medications are contraindicating when your are asleep. You would then take medications that are not causing problems during the day, possibly it may be possible to split your remaining medications during the day or when you have had your meal at night. If you take any of your medications at night take them about forty five mins before sleep, that will help as mentioned earlier.

    Of course you do what your GP or Chemist suggest, I am no health professional

    Good Luck, you know where we are

    BOB

  • Thank-you for your very thoughtful and caring reply. I never thought about asking to split my dose up before. I remember I used to be on a time release Wellbutrin of 300mg and now I switched over to the genetic version that is not time released.

  • Hello. Sorry for delayed response. I can relate with some of those things...past and present. I used to sleep an awful lot too. However, now my OCD wont let me. And yeah i know what you mean about the nod and accepting certain things. Its like this numb feeling washes over me. Sometimes just purely negative you could say, or bitter, cold, cynical even.

    have you spoke about this properly with your doctor?

    and you have a great way with words.

    x

You may also like...